Alert archive / Puerto Rico / High Surf Advisories in 2007

High Surf Advisory 4, NWS JSJ

January 27, 2007

NWS JSJ issued this high surf advisory at Jan 27, 2007, 1:28 PM CST. It took effect at Jan 28, 2007, 12:00 AM CST. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
Jan 27, 2007, 1:28 PM CST (19:28 UTC)
In effect from
Jan 28, 2007, 12:00 AM CST
Expired
Jan 29, 2007, 9:28 AM CST
In force
33 hr
Issued by
NWS JSJ

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WHCA42 TJSJ 271928
CFWSJU

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
328 PM AST SAT JAN 27 2007

PRZ001-002-005-008-010-012-013-VIZ001-002-280330-
/O.NEW.TJSJ.SU.Y.0004.070128T0600Z-070128T2000Z/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-
MAYAGUEZ AND VICINITY-CULEBRA-VIEQUES-
ST. THOMAS ST. JOHN AND ADJACENT ISLANDS-ST CROIX-
328 PM AST SAT JAN 27 2007

...HIGH SURF ADVISORY IN EFFECT FROM 2 AM TO 4 PM AST SUNDAY...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 4 PM AST SUNDAY FOR 
THE NORTHWEST THROUGH NORTHEAST COASTS OF PUERTO RICO...CULEBRA
AND VIEQUES...AND FOR ALL OF THE U.S. VIRGIN ISLANDS.

LONG PERIOD...NORTHWEST TO NORTH SWELLS WILL BEGIN TO AFFECT THE LOCAL
ATLANTIC COASTAL WATERS LATER THIS EVENING AND OVERNIGHT.

4 TO 6 FOOT NORTH SWELLS EARLY THIS EVENING...WILL BUILD TO 5 TO
7 FEET LATE IN THE EVENING AND OVERNIGHT TO PRODUCE LARGE BREAKING
WAVES OF 10 TO 15 FEET AND LOCALLY HIGHER...ALONG THE LOCAL
REEFS...BEACHES AND SHOALS OF THE NORTHWEST THROUGH NORTHEAST
COASTS OF ALL OF THE LOCAL ISLANDS...AND WILL CONTINUE THROUGH
SUNDAY MORNING. THESE LARGE BREAKING WAVES WILL RESULT IN
DANGEROUS SURF CONDITIONS. 

THESE BREAKING WAVES WILL GENERATE STRONG AND DANGEROUS CURRENTS
WITHIN THE SURF ZONE...CALLED RIP CURRENTS. THESE NARROW OUTWARD
FLOWING CURRENTS CAN CARRY PEOPLE AND ANIMALS AWAY FROM THE COAST
LINE AND OUT TO SEA. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO
NOT PANIC. CALMLY...REMAIN AFLOAT...GATHER YOUR BEARINGS RELATIVE
TO THE BEACH...AND SWIM PARALLEL TO THE BEACH. YOU WILL EVENTUALLY
LEAVE THE GRIP OF THIS NARROW CURRENT...AND BE ABLE TO SAFELY SWIM
TO SHORE. THEREFORE...A HIGH SURF ADVISORY HAS BEEN ISSUED.

LOCAL BEACH GOERS...AND INEXPERIENCED SURFERS AND SWIMMERS ARE
URGED TO STAY OUT OF THE WATER UNTIL THESE HAZARDOUS SURF CONDITIONS
SUBSIDE. PERSONS ON THE BEACH SHOULD BE VIGILANT FOR LARGE
BREAKING WAVES SURGING UPON THE SHORE...WHICH CAN CARRY PEOPLE OF
ALL SIZES INTO THE OCEAN. YOU SHOULD AVOID BEING NEAR THE SHORE
LINE AND STAY OFF OF ROCK FORMATIONS.

THESE SURGING WAVES WILL ALSO CREATE THE POTENTIAL FOR BEACH
EROSION DURING TIMES OF HIGH TIDE.

THE TIMES OF THE HIGH TIDE FOR THE FOLLOWING LOCATIONS ARE:

SAN JUAN HARBOR: WAS AT 3:14 PM THIS AFTERNOON AND NEXT WILL BE AT
5:31 AM SUNDAY. 

MAGENS BAY ST THOMAS: 6:39 AM SUNDAY

...SMALL CRAFT SHOULD EXERCISE CAUTION ALL THE WATERS...

...A SMALL CRAFT ADVISORY WILL BE IN EFFECT FOR ALL LOCAL ATLANTIC 
WATERS AND OPEN PASSAGES TO THE CARIBBEAN LATER IN THE EVENING...

STAY TUNED FOR ANY ADDITIONAL STATEMENTS OR POSSIBLE WATCHES OR
WARNINGS FROM YOUR NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SAN JUAN.

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT
HTTP://WWW.SRH.NOAA.GOV/SJU OR AT HTTP://WEATHER.GOV.

$$
5 follow-up statements
000 
WHCA42 TJSJ 280252
CFWSJU

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
1052 PM AST SAT JAN 27 2007

PRZ001-002-005-008-010-012-013-VIZ001-002-281615-
/O.CON.TJSJ.SU.Y.0004.070128T0600Z-070128T2000Z/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-
MAYAGUEZ AND VICINITY-CULEBRA-VIEQUES-
ST. THOMAS ST. JOHN AND ADJACENT ISLANDS-ST CROIX-
1052 PM AST SAT JAN 27 2007

...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 2 AM TO 4 PM AST
SUNDAY...

LONG PERIOD NORTHERLY SWELLS GENERATED FROM A STRONG LOW PRESSURE
CENTER ACROSS THE NORTHWEST ATLANTIC WILL MOVE INTO THE AREA
WATERS AFTER MIDNIGHT...AND INCREASE QUICKLY OVERNIGHT 8 TO 9 FEET
BY SUNRISE.

THESE LARGE SWELLS WILL PRODUCE VERY LARGE BREAKING WAVES OF 12 TO
18 FEET AND LOCALLY HIGHER...ALONG THE LOCAL REEFS...SHOALS AND BEACHES
OF THE NORTHWEST THROUGH NORTHEAST COASTS OF ALL OF THE LOCAL
ISLANDS SUNDAY MORNING....BEFORE DECREASING VERY SLOWLY SUNDAY
AFTERNOON AND NIGHT. THESE LARGE BREAKING WAVES WILL RESULT IN
VERY HAZARDOUS SURF CONDITIONS.

THESE LARGE BREAKING WAVES WILL GENERATE STRONG AND DANGEROUS
CURRENTS WITHIN THE SURF ZONE...CALLED RIP CURRENTS. THESE NARROW
OUTWARD FLOWING CURRENTS CAN CARRY MAN AND BEAST AWAY FROM THE
COAST LINE...THROUGH THE BREAKER ZONE...AND OUT TO OPEN WATER. IF
YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. CALMLY...REMAIN
AFLOAT...GATHER YOUR BEARINGS RELATIVE TO THE BEACH...AND SWIM
SIDEWAYS...OR PARALLEL TO THE BEACH. YOU WILL EVENTUALLY LEAVE THE
GRIP OF THIS NARROW CURRENT...AND BE ABLE TO SAFELY SWIM TO SHORE.

LOCAL BEACH GOERS...SURFERS AND SWIMMERS ARE URGED TO STAY OUT OF
THE WATER UNTIL THESE HAZARDOUS SURF CONDITIONS SUBSIDE. PERSONS
ON THE BEACH SHOULD BE VIGILANT FOR LARGE BREAKING WAVES SURGING
UPON THE SHORE...WHICH CAN CARRY PEOPLE OF ALL SIZES INTO THE
OCEAN. YOU SHOULD AVOID BEING NEAR THE SHORE LINE AND STAY OFF OF
ROCK FORMATIONS.

THESE SURGING WAVES WILL ALSO CREATE THE POTENTIAL FOR BEACH EROSION
DURING TIMES OF HIGH TIDE.

THE TIMES OF THE HIGH TIDE FOR THE FOLLOWING LOCATIONS ARE:

SAN JUAN HARBOR:      5:31 AM AND 4:12 PM

MAGENS BAY ST THOMAS: 6:39 AM 

STAY TUNED FOR ANY ADDITIONAL STATEMENTS OR POSSIBLE WATCHES OR
WARNINGS FROM YOUR NATIONAL WEATHER SERVICE FORECAST OFFICE IN SAN
JUAN.

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE
INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU
OR AT HTTP://WEATHER.GOV.

$$
000 
WHCA42 TJSJ 281603
CFWSJU

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
1203 PM AST SUN JAN 28 2007

PRZ001-002-005-008-010-012-013-VIZ001-002-290015-
/O.EXT.TJSJ.SU.Y.0004.000000T0000Z-070129T1200Z/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-
MAYAGUEZ AND VICINITY-CULEBRA-VIEQUES-
ST. THOMAS ST. JOHN AND ADJACENT ISLANDS-ST CROIX-
1203 PM AST SUN JAN 28 2007

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 8 AM AST MONDAY...

THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 8 AM AST MONDAY. 

LARGE...LONG PERIOD NORTH SWELLS CONTINUE TO ARRIVE TO OUR
NORTHWEST THROUGH NORTHEAST FACING COASTS. 

THESE LARGE SWELLS WILL PRODUCE VERY LARGE BREAKING WAVES OF 10 TO
16 FEET AND LOCALLY HIGHER...ALONG THE LOCAL REEFS...SHOALS AND
BEACHES OF THE NORTHWEST THROUGH NORTHEAST COASTS OF ALL OF THE
LOCAL ISLANDS SUNDAY MORNING....BEFORE DECREASING VERY SLOWLY
SUNDAY AFTERNOON AND NIGHT. THESE LARGE BREAKING WAVES WILL RESULT
IN VERY HAZARDOUS SURF CONDITIONS.

THESE LARGE BREAKING WAVES WILL GENERATE STRONG AND DANGEROUS
CURRENTS WITHIN THE SURF ZONE...CALLED RIP CURRENTS. THESE NARROW
OUTWARD FLOWING CURRENTS CAN CARRY MAN AND BEAST AWAY FROM THE COAST
LINE...THROUGH THE BREAKER ZONE...AND OUT TO OPEN WATER. IF YOU
BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. CALMLY...REMAIN
AFLOAT...GATHER YOUR BEARINGS RELATIVE TO THE BEACH...AND SWIM
SIDEWAYS...OR PARALLEL TO THE BEACH. YOU WILL EVENTUALLY LEAVE THE
GRIP OF THIS NARROW CURRENT...AND BE ABLE TO SAFELY SWIM TO SHORE.

LOCAL BEACH GOERS...SURFERS AND SWIMMERS ARE URGED TO STAY OUT OF
THE WATER UNTIL THESE HAZARDOUS SURF CONDITIONS SUBSIDE. PERSONS ON
THE BEACH SHOULD BE VIGILANT FOR LARGE BREAKING WAVES SURGING UPON
THE SHORE...WHICH CAN CARRY PEOPLE OF ALL SIZES INTO THE OCEAN. YOU
SHOULD AVOID BEING NEAR THE SHORE LINE AND STAY OFF OF ROCK
FORMATIONS.

THESE SURGING WAVES WILL ALSO CREATE THE POTENTIAL FOR BEACH EROSION
DURING TIMES OF HIGH TIDE.

THE TIMES OF THE HIGH TIDE FOR THE FOLLOWING LOCATIONS ARE:

SAN JUAN HARBOR:      4:12 PM THIS AFTERNOON AND 6:33 AM MONDAY

MAGENS BAY ST THOMAS: 7:33 AM MONDAY

STAY TUNED FOR ANY ADDITIONAL STATEMENTS OR POSSIBLE WATCHES OR
WARNINGS FROM YOUR NATIONAL WEATHER SERVICE FORECAST OFFICE IN SAN
JUAN.

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE
INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU
OR AT HTTP://WEATHER.GOV.

$$
000 
WHCA42 TJSJ 281612 CCA
CFWSJU

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
1203 PM AST SUN JAN 28 2007...CORRECTED...

PRZ001-002-005-008-010-012-013-VIZ001-002-290015-
/O.EXT.TJSJ.SU.Y.0004.000000T0000Z-070129T1200Z/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-
MAYAGUEZ AND VICINITY-CULEBRA-VIEQUES-
ST. THOMAS ST. JOHN AND ADJACENT ISLANDS-ST CROIX-
1203 PM AST SUN JAN 28 2007

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 8 AM AST MONDAY...

THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 8 AM AST MONDAY. 

LARGE...LONG PERIOD NORTH SWELLS CONTINUE TO ARRIVE TO OUR
NORTHWEST THROUGH NORTHEAST FACING COASTS. 

THESE LARGE SWELLS WILL PRODUCE VERY LARGE BREAKING WAVES OF 10 TO
16 FEET AND LOCALLY HIGHER...ALONG THE LOCAL REEFS...SHOALS AND
BEACHES OF THE NORTHWEST THROUGH NORTHEAST COASTS OF ALL OF THE 
LOCAL ISLANDS...BEFORE DECREASING VERY SLOWLY THIS 
AFTERNOON...TONIGHT AND OVERNIGHT. THESE LARGE BREAKING WAVES WILL
RESULT IN VERY HAZARDOUS SURF CONDITIONS.

THESE LARGE BREAKING WAVES WILL GENERATE STRONG AND DANGEROUS
CURRENTS WITHIN THE SURF ZONE...CALLED RIP CURRENTS. THESE NARROW
OUTWARD FLOWING CURRENTS CAN CARRY MAN AND BEAST AWAY FROM THE COAST
LINE...THROUGH THE BREAKER ZONE...AND OUT TO OPEN WATER. IF YOU
BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. CALMLY...REMAIN
AFLOAT...GATHER YOUR BEARINGS RELATIVE TO THE BEACH...AND SWIM
SIDEWAYS...OR PARALLEL TO THE BEACH. YOU WILL EVENTUALLY LEAVE THE
GRIP OF THIS NARROW CURRENT...AND BE ABLE TO SAFELY SWIM TO SHORE.

LOCAL BEACH GOERS...SURFERS AND SWIMMERS ARE URGED TO STAY OUT OF
THE WATER UNTIL THESE HAZARDOUS SURF CONDITIONS SUBSIDE. PERSONS ON
THE BEACH SHOULD BE VIGILANT FOR LARGE BREAKING WAVES SURGING UPON
THE SHORE...WHICH CAN CARRY PEOPLE OF ALL SIZES INTO THE OCEAN. YOU
SHOULD AVOID BEING NEAR THE SHORE LINE AND STAY OFF OF ROCK
FORMATIONS.

THESE SURGING WAVES WILL ALSO CREATE THE POTENTIAL FOR BEACH EROSION
DURING TIMES OF HIGH TIDE.

THE TIMES OF THE HIGH TIDE FOR THE FOLLOWING LOCATIONS ARE:

SAN JUAN HARBOR:      4:12 PM THIS AFTERNOON AND 6:33 AM MONDAY

MAGENS BAY ST THOMAS: 7:33 AM MONDAY

STAY TUNED FOR ANY ADDITIONAL STATEMENTS OR POSSIBLE WATCHES OR
WARNINGS FROM YOUR NATIONAL WEATHER SERVICE FORECAST OFFICE IN SAN
JUAN.

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE
INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU
OR AT HTTP://WEATHER.GOV.

$$
000 
WHCA42 TJSJ 290027 CCA
CFWSJU

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE SAN JUAN PR
824 PM AST SUN JAN 28 2007

PRZ001-002-005-008-010-012-013-VIZ001-002-291500-
/O.COR.TJSJ.SU.Y.0004.000000T0000Z-070129T1500Z/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-
MAYAGUEZ AND VICINITY-CULEBRA-VIEQUES-
ST. THOMAS ST. JOHN AND ADJACENT ISLANDS-ST CROIX-
824 PM AST SUN JAN 28 2007

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 11 AM AST MONDAY...

THE NATIONAL WEATHER SERVICE HAS EXTENDED THE HIGH SURF ADVISORY
FOR THE NORTHWEST THROUGH NORTHEAST COASTS OF PUERTO RICO...
CULEBRA AND VIEQUES...AND FOR ALL OF THE U.S. VIRGIN ISLANDS UNTIL
11 AM AST MONDAY.

LARGE...LONG PERIOD NORTH SWELLS WILL CONTINUE TO ARRIVE TO OUR
NORTHWEST THROUGH NORTHEAST FACING COASTS THROUGH AT LEAST LATE
MONDAY MORNING.

THESE 5 TO 7 FOOT SWELLS WILL CONTINUE TO PRODUCE LARGE BREAKING
WAVES OF 10 TO 15 FEET AND LOCALLY HIGHER...ALONG THE LOCAL
REEFS...SHOALS AND BEACHES OF THE NORTHWEST THROUGH NORTHEAST
COASTS OF ALL OF THE LOCAL ISLANDS THROUGH LATE MONDAY MORNING...
BUT WILL BE GRADUALLY SUBSIDING. THESE LARGE BREAKING WAVES WILL
CONTINUE TO RESULT IN HAZARDOUS SURF CONDITIONS.

THESE LARGE BREAKING WAVES WILL GENERATE STRONG AND DANGEROUS
CURRENTS WITHIN THE SURF ZONE...CALLED RIP CURRENTS. THESE NARROW
OUTWARD FLOWING CURRENTS CAN CARRY PEOPLE AND PETS AWAY FROM THE
COAST LINE...THROUGH THE BREAKER ZONE...AND OUT TO OPEN WATER. IF
YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. CALMLY...REMAIN
AFLOAT...GATHER YOUR BEARINGS RELATIVE TO THE BEACH...AND SWIM
SIDEWAYS...OR PARALLEL TO THE BEACH. YOU WILL EVENTUALLY LEAVE THE
GRIP OF THIS NARROW CURRENT...AND BE ABLE TO SAFELY SWIM TO SHORE.

LOCAL BEACH GOERS...SURFERS AND SWIMMERS SHOULD STAY OUT OF THE
WATER UNTIL THESE HAZARDOUS SURF CONDITIONS SUBSIDE. PERSONS ON
THE BEACH SHOULD BE VIGILANT FOR LARGE BREAKING WAVES SURGING UPON
THE SHORE...WHICH CAN CARRY PEOPLE OF ALL SIZES INTO THE OCEAN.
YOU SHOULD AVOID BEING NEAR THE SHORE LINE AND STAY OFF OF ROCK
FORMATIONS.

THESE SURGING WAVES WILL ALSO CREATE THE POTENTIAL FOR BEACH EROSION
DURING TIMES OF HIGH TIDE.

THE TIMES OF THE HIGH TIDE FOR THE FOLLOWING LOCATIONS ARE:

SAN JUAN HARBOR:      6:33 AM MONDAY

MAGENS BAY ST THOMAS: 7:31 AM MONDAY

PLEASE STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST INFORMATION
ON THIS DANGEROUS MARINE SITUATION FROM YOUR NATIONAL WEATHER
SERVICE FORECAST OFFICE IN SAN JUAN.

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE
INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU
OR AT HTTP://WEATHER.GOV.

$$

BCS
000 
WHCA42 TJSJ 291528
CFWSJU

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
1057 AM AST MON JAN 29 2007...CORRECTED...


PRZ001-002-005-008-010-012-013-VIZ001-002-291600-
/O.CAN.TJSJ.SU.Y.0004.000000T0000Z-070129T1500Z/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-
MAYAGUEZ AND VICINITY-CULEBRA-VIEQUES-
ST. THOMAS ST. JOHN AND ADJACENT ISLANDS-ST CROIX-
1057 AM AST MON JAN 29 2007

...HIGH SURF ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELED THE HIGH SURF
ADVISORY. MODEL GUIDANCE AS WELL AS OBSERVATIONS INDICATE THAT THE
SEA CONDITIONS ARE IMPROVING AND WILL CONTINUE RAPIDLY IMPROVING
THROUGH THE DAY.

SMALL CRAFT ADVISORIES HOWEVER CONTINUES IN EFFECT FOR THE
ATLANTIC AND PART OF THE CARIBBEAN WATERS. 


$$

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this high surf advisory went out at Jan 27, 10:00 AM CST, 3 hours 28 minutes earlier.

Area forecast discussion, Jan 27, 10:00 AM CST, 3 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
1200 PM AST SAT JAN 27 2007

.UPDATE...A FEW CLOUDS HAVE BEGUN TO DEVELOP OVER THE CENTRAL
INTERIOR OF PUERTO RICO LATE THIS MORNING. HOWEVER...EXPECT LITTLE
IN THE WAY OF SHOWER ACTIVITY AS FAIRLY DRY AND STABLE CONDITIONS
WILL SUPPRESS ANY SIGNIFICANT SHOWER DEVELOPMENT. NO SIGNIFICANT
CHANGES TO PREVIOUS FORECAST NECESSARY AND ONLY UPDATED ZONES TO
REFLECT AFTERNOON WORDING.

&&

.PREV DISCUSSION... /ISSUED 601 AM AST SAT JAN 27 2007/

SYNOPSIS...
WEAK UPPER LEVEL RIDGE EXTENDING ACROSS THE LOCAL AREA FROM THE
CARIBBEAN BASIN WILL MEANDER ACROSS THE LOCAL AREA THROUGH THE
WEEKEND. THIS WILL MAINTAIN A HIGH ZONAL WIND FLOW ACROSS THE AREA.
AT 500 MILLIBARS...THE HIGH PRESSURE RIDGE OVER THE AREA WILL
SLIGHTLY WEAKEN OVER THE EASTERN CARIBBEAN TODAY THROUGH SUNDAY
MORNING AS A WEAK SHORT WAVE MOVES JUST NORTH OF THE AREA. THIS HIGH
WILL HOWEVER QUICKLY REESTABLISH ITSELF AND BUILD OVER THE AREA ONCE
AGAIN BY SUNDAY AFTERNOON.

IN THE LOW LEVELS...A WEAKENING HIGH PRESSURE RIDGE EXTENDING FROM
THE CENTRAL ATLANTIC WEST SOUTHWESTWARD INTO THE NORTHEAST
CARIBBEAN...WILL PERSIST THROUGH THE MORNING HOURS. MEANWHILE...A
COLD FRONT EXTENDS FROM THE NORTH CENTRAL ATLANTIC...SOUTHWEST
ACROSS THE BAHAMAS WHERE IT BECOMES NEARLY STATIONARY. THIS FRONT
WILL CONTINUE TO WEAKEN AND DISSIPATE WHILE DRIFTING TO JUST NORTH
OF THE LOCAL AREA OVER THE REST OF THE WEEKEND. LATEST SATELLITE
IMAGERY SHOWED A WELL DEFINED BAND OF MOISTURE ALONG THE SOUTHERN
PORTION OF THE WEAKENING FRONT NOW EXTENDING ACROSS THE BAHAMAS AND
EASTERN CUBA. STRONG HIGH PRESSURE BEHIND THE DISSIPATING FRONT WILL
QUICKLY BUILD INTO THE WEST ATLANTIC...THEN FURTHER INTO THE CENTRAL
ATLANTIC BY EARLY MONDAY. ANOTHER COLD FRONT WILL EXIT THE EASTERN
UNITED STATES AND ENTER THE WEST ATLANTIC BY MONDAY MORNING.

DISCUSSION...
MOSTLY CLEAR SKIES AND FAIRLY DRY AND STABLE CONDITIONS PERSISTED
ACROSS THE LOCAL REGION DURING THE OVERNIGHT HOURS. A FEW PASSING
LOW TO MID LEVEL CLOUDS MOVED OVER THE AREA FROM TIME TO
TIME...BUT THE DOPPLER WEATHER RADAR DETECTED NO RAINFALL ACROSS
THE LOCAL AREA.

THE WEAK HIGH PRESSURE ACROSS THE AREA WILL MAINTAIN A LOOSE
PRESSURE GRADIENT OVER THE REGION RESULTING IN LIGHT LOW LEVEL
WIND FLOW ACROSS THE ISLANDS AND SURROUNDING WATERS. WITH
CONDITIONS TO REMAIN RELATIVELY STABLE IN THE MID AND UPPER LAYERS
OF THE ATMOSPHERE...AND VERY LITTLE LOW LEVEL MOISTURE EXPECTED TO
BE BROUGHT IN WITH THE PREVAILING TRADE WINDS...EXPECT SHOWER
ACTIVITY TO BE LIMITED ACROSS THE REGION THROUGH THE REST OF THE
WEEKEND. ONE OR TWO BRIEF AFTERNOON SHOWERS MAY DEVELOP BUT THEY
WILL BE QUICKLY SUPPRESSED BY THE SOLID INVERSION CAPPED AT 700
MILLIBARS. AGAIN...THE MAJOR CONCERN WILL BE THE RAPIDLY DETERIORATING
COASTAL/MARINE CONDITIONS BY SUNDAY WHICH WILL LIKELY WARRANT A
HIGH SURF ADVISORY FOR THE NORTHWEST THROUGH NORTHEAST FACING
COASTLINES FOR SUNDAY.

MARINE...
MARINE CONDITIONS WILL BEGIN TO DETERIORATE LATE TONIGHT THROUGH
SUNDAY A LARGE NORTH NORTHWEST SWELL RAPIDLY INVADES THE REGIONAL
WATERS. SEAS WILL QUICKLY BUILD ACROSS THE LOCAL WATERS AND BY
THAT TIME...A HIGH SURF AND SMALL CRAFT ADVISORIES WILL BE REQUIRED.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  86  71  85  72 /   0   0   0   0
STT  83  75  83  76 /   0   0   0   0

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
&&

04/04
Hazardous weather outlook, Jan 27, 4:00 AM CST, 9 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
600 AM AST SAT JAN 27 2007

PRZ001>013-AMZ710>750-281000-
600 AM AST SAT JAN 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.

.TODAY AND TONIGHT...NO HAZARDOUS WEATHER CONDITIONS ARE EXPECTED AT
THIS TIME.  MARINE CONDITIONS WILL...HOWEVER...QUICKLY DETERIORATE
TONIGHT...AS A PULSE OF LONG PERIOD NORTH NORTHWEST SWELL MOVES INTO
THE REGIONAL WATERS. THIS WILL REQUIRE SMALL CRAFT ADVISORIES AND A
HIGH SURF ADVISORY.

.DAYS TWO THROUGH SEVEN...NO HAZARDOUS WEATHER IS EXPECTED. MARINE
CONDITIONS WILL BE HAZARDOUS WITH 8 TO 10 FOOT SWELL IN THE ATLANTIC
WATERS AND SOUTH SOUTHEAST OF LOCAL PASSAGES IN THE CARIBBEAN
SUNDAY. THESE SWELL WILL BEGIN SUBSIDING SUNDAY AFTERNOON AND WILL
BE BELOW SMALL CRAFT CRITERIA BY LATE MONDAY. ANOTHER SURGE OF
SWELL...NOT QUITE AS HIGH WILL ARRIVE ON WEDNESDAY AND CONTINUE
THROUGH THURSDAY.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.

VIZ001-002-AMZ710>730-281000-
600 AM AST SAT JAN 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.

.TODAY AND TONIGHT...NO HAZARDOUS WEATHER CONDITIONS ARE EXPECTED AT
THIS TIME.  MARINE CONDITIONS WILL...HOWEVER...QUICKLY DETERIORATE
TONIGHT...AS A PULSE OF LONG PERIOD NORTH NORTHWEST SWELL MOVES INTO
THE REGIONAL WATERS. THIS WILL REQUIRE SMALL CRAFT ADVISORIES AND A
HIGH SURF ADVISORY.

.DAYS TWO THROUGH SEVEN...NO HAZARDOUS WEATHER IS EXPECTED. MARINE
CONDITIONS WILL BE HAZARDOUS WITH 8 TO 10 FOOT SWELL IN THE ATLANTIC
WATERS AND SOUTH SOUTHEAST OF LOCAL PASSAGES IN THE CARIBBEAN
SUNDAY. THESE SWELL WILL BEGIN SUBSIDING SUNDAY AFTERNOON AND WILL
BE BELOW SMALL CRAFT CRITERIA BY LATE MONDAY. ANOTHER SURGE OF
SWELL...NOT QUITE AS HIGH WILL ARRIVE ON WEDNESDAY AND CONTINUE
THROUGH THURSDAY.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU

FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR
WWW.SRH.NOAA.GOV/WML

Nearby

High Surf Advisories in Puerto Rico, 2007High Surf Advisories in U.S. Virgin Islands, 2007Every high surf advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.